Jump to content
Sign in to follow this  
LynnC

Breakthrough Depression On Zoloft

Recommended Posts

Hey all. So I've been coasting along on 50mg of zoloft for a few months now. I started having some breakthrough anxiety in the beginning of the week and forgot my dose of zoloft 2 nights ago. I took it first thing in the morning but it's been rough ever since. Now my depression is back, I haven't been able to eat in 2 days and I just have the dreaded depressive feelings again. What makes this happen after feeling normal for a few months? I'm terrified I'm spinning down into that pit again. Comments?

Share this post


Link to post
Share on other sites

zoloft........i swear man,doctors or scientist or chemists or whatever always choose such silly names for those meds.I mean seriously.....zoloft....it makes me think of a loft.....but inside a zoo..........Anyway,i hope the meds help you,also take your mind off this anxiety,go do something you enjoy,that always works for me,and im a extremly anxious guy.

Share this post


Link to post
Share on other sites

Hi Lynn,

Having down days is normal, even while on medication therapy. If you continue feeling depressed, please call your doctor. They may increase your dose to get you more stabalized. Sometimes higher doses can do the trick, they did for me. When I was on 50mg, all I felt was tiredness. When I went up to 100mg, I leveled off to my therapeutic dose.

Share this post


Link to post
Share on other sites

Flash interesting you commented on the tiredness on 50mg...I feel exhausted on this dose and could easily sleep 11 hrs a night and take a nap if I had the time! I'm going to give this a few days and hope I level out...the dips are no fun and I can't help but start to mentally run down the worst case scenario-a full relapse! How did you know 100mg was the dose for you? Did you feel less tired on it or is this still a lingering side-effect?

Share this post


Link to post
Share on other sites

When I went up to 100mg, the tiredness went away in about 2 weeks as I was leveling off on the new dose. I just came back to this medication after being on Venlafaxine for 6 months. One of the things I like most about this med is how stable I felt at 100mg. I gave up on Venlafaxine because the half life was too short and my blood pressure did rise as I expected. I'm also going to ask my doctor for Mirtazpaine when I see him at the end of the month because it can help with the side effects, especially the sexual side effects.

Share this post


Link to post
Share on other sites

Yeah I know down days are normal, and people say nobody has perfect days all the time-but those who don't live with depression don't truly understand what a down day is. It's been pretty bad the past 3 days, definitely not "normal" for me. When I can't eat, feel like I'm worrying about the future and feel hopeless these are my red flags. I'm not sure I can pull myself back from this one (it's the first dip I've had in 5 months since starting zoloft). I was on lexapro for a few months but I had really bad headaches and dips once a month. How come you increased to 100mg...was it just for the tiredness?

Share this post


Link to post
Share on other sites

You'll be able to pull through, this medication is notorious for making you feel bad and hopeless before you feel great. I switched because I felt just a little improvement at 50mg, so I knew I was responding to it and was ready to go to the higher dose to stabalize. It was the best decision I made at the time, because I was pretty stable shortly after. This time, when I restarted taking it, I just went right to 100mg because I really don't want to go through 2 months of being extremely tired all of the time. Day 3, and so far I don't feel any tiredness. I'm not even having and side effects from leaving Venlafaxine which is really surprising me because it is one of the most hated medications to stop taking.

Edited by flasquish

Share this post


Link to post
Share on other sites

Well my doc said to give it a few days and see if it turns around...if I start to feel worse or my current state doesn't improve (I can't go on forever feeling this way), then we'll adjust the med dose. It's just that nagging depressed feeling I'm walking around with, like something awful is about to happen (although everything is fine), and just uneasy and disconnected...along with a zapped appetite...just the thought of eating disgusts me-and we all know on ssri's this is normally the opposite! I get these intense waves of feeling it will never get better for me again. It's exhausting. In a few days, I'm almost certain I'll be going up to 75mg and hope it does the trick if I can't pull this around (I feel like this is some unfair exercise in trying to keep your mental sanity!). How long after starting 75mg should I begin to feel I'm climbing out again?

Share this post


Link to post
Share on other sites

It depends....75mg might be the dose to pull you out of this, but it also may be 100mg. I do increases of 50mg with this medication because I need higher doses to respond. Hopefully 75mg will do the trick for you. If it is the right dose, you should start to level off a couple of weeks after the increase, at least that's how it happened for me. But you shouldn't go through the long, drawn out start up period again, you've had this med in your system for a while now.

Edited by flasquish

Share this post


Link to post
Share on other sites

Flash, I had a rough time on Mirt. I hope you fare better. Zoloft isnt working well for me; My head feels pressured, I cannot gain weight (still at 117lbs!) and I crashed pretty hard into depression this week. Im still at 200mg.

Funny, Paxil put me out like a zombie. I would fall asleep at work or when I get home, sitting up on the couch! Celexa was not that bad. Zoloft doesnt make me sleep more, but its hard to think- I feel more groggy than tired.

Inby

Share this post


Link to post
Share on other sites

Flash, I had a rough time on Mirt. I hope you fare better. Zoloft isnt working well for me; My head feels pressured, I cannot gain weight (still at 117lbs!) and I crashed pretty hard into depression this week. Im still at 200mg.

Funny, Paxil put me out like a zombie. I would fall asleep at work or when I get home, sitting up on the couch! Celexa was not that bad. Zoloft doesnt make me sleep more, but its hard to think- I feel more groggy than tired.

Inby

Hi IB,

If I were you, I would try something else. You really gave Zoloft a good trial and you're already at the max recommended dose. I remember you saying you were on Celexa for years before it stopped working. Do you think it's worth a try to to go back to it? How about Lexapro since it's similar to Celexa? You really have been through hell, I hope you get on a med or combo to make you feel like yourself again.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...